Filter by keywords:



Filtering documents. Please wait...

1/3. Surgical presentation of toxic shock syndrome.

    Three infants with clinical features of sepsis, hypovolaemia and an acute abdomen were referred to a paediatric surgical unit. Subsequent clinical signs of diffuse macular erythema followed by desquamation and isolation of staphylococcus aureus from nasal or umbilical swabs led to a diagnosis of staphylococcal toxic shock syndrome. Surgical intervention was not indicated.
- - - - - - - - - -
ranking = 1
keywords = nasal
(Clic here for more details about this article)

2/3. Acute abdomen due to endometriosis as a diagnostic and therapeutic challenge in the treatment of acute myelocytic leukemia.

    Acute abdominal pain is a frequent diagnostic and therapeutic challenge in hematologic patients. We report on the very rare case of organ endometriosis with acute abdominal symptoms in a 43-year-old female patient with AML-M5, starting 4 days after induction chemotherapy with idarubicin, ara-C, and etoposide. The patient presented with an acute abdomen with clinical findings of acute cholecystitis, subileus, and local pain in the right upper abdomen accompanied by severe diarrhea. Probably due to impaired intestinal resorption, menstrual bleeding occurred despite regular administration of lynestrenol. Ultrasound examination of the abdomen disclosed a tumor with poor echoes in the pouch of Douglas, a subcapsular splenic hemorrhage, and a thickened gallbladder wall with surrounding edema. A cystic adnex tumor was confirmed by endovaginal ultrasound. Based on history and the findings on ultrasound, an endometriosis was diagnosed, and the LHRH agonist (nafarelin) was administered nasally in combination with lynestrenol. Following this medication the abdominal pain ceased, supporting the diagnosis of endometriosis. Nasal administration of an LHRH agonist in the following cycles of chemotherapy was effective in preventing further abdominal discomfort and vaginal bleeding. LHRH agonists should be given to patients with known endometriosis before starting myeloablative chemotherapy to prevent painful hemorrhage from endometriosis.
- - - - - - - - - -
ranking = 1
keywords = nasal
(Clic here for more details about this article)

3/3. Sonographic findings in methamphetamine-induced ischemic colitis.

    Ischemic colitis is a clinicopathologic condition that commonly occurs in elderly patients with atherosclerotic disease or diabetes mellitus. Uncommon etiologies include vasculitis and use of drugs such as oral contraceptives, phenobarbital, nasal decongestants, dextroamphetamine, and cocaine. Recent studies have shown sonography and CT to be helpful in the evaluation of the colitides. We report the sonographic and CT findings in an unusual case of methamphetamine-induced ischemic colitis. Sonography and CT revealed diffuse thickening of the large bowel wall. methamphetamine abuse should be considered in the differential diagnosis of the colitides, particularly in the setting of a young patient with a history of drug use and no other predisposing conditions.
- - - - - - - - - -
ranking = 1
keywords = nasal
(Clic here for more details about this article)



We do not evaluate or guarantee the accuracy of any content in this site. Click here for the full disclaimer.